Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Rapid IJ (aka Easy Internal Jugular Cannulation)

Buscar en contenido

Contenido:

domingo, 9 de octubre de 2016

Propofol Infusion Syndrome (PRIS)

emDocs - October 9, 2016 - Authors: Cole S and Velez L
Edited by: Simon E and Koyfman A
..."What is Propofol Infusion Syndrome (PRIS)?
Propofol (2,6-diisopropylphenol), an intravenous sedative-hypnotic approved by the FDA for the induction and maintenance of sedation and anesthesia, is one of the most commonly utilized medications in the ICU setting secondary to its anti-epileptic and neuro-protective properties. Propofol infusion syndrome (PRIS) is a rare, but potentially fatal, adverse effect of propofol administration. First described in children in 1992, and subsequently named by Bray in 1998, PRIS was classically defined as acute bradycardia progressing to asystole status post propofol administration; occurring in the setting of one of the following:
  • metabolic acidosis (base excess > 10 mmol · 1-1)
  • myoglobinuria
  • rhabdomyolysis
  • renal failure
  • lipemic plasma
  • fatty liver enlargement
  • Brugada-type patterns on ECG
Table 1. Risk Factors for the development of PRIS
Key Points:
  1. Prevention of PRIS is best: limit the maximum dose of propofol and the duration of the infusion.
  2. Have a high index of suspicion: pay attention to the development of acute kidney injury, rhabdomyolysis, hyperkalemia, and bradycardia
  3. Immediately discontinue propofol if there is suspicion of PRIS.
  4. Renal replacement therapy (RRT) and Extracorporeal Membrane Oxygenation (ECMO) have been utilized with success in reported cases of PRIS."